Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS Blacksburg, VA

April 8, 2011Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2011, 11:58 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2011, 11:58 PM EDT (03:58 UTC)
Expired
Apr 9, 2011, 12:30 AM EDT
In force
32 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 6:15 PM EDTSevere Thunderstorm WatchSPC6 hr
Apr 8, 11:07 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WUUS51 KRNK 090358
SVRRNK
NCC157-169-090430-
/O.NEW.KRNK.SV.W.0048.110409T0358Z-110409T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1158 PM EDT FRI APR 8 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 1230 AM EDT.

* AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR ELLISBORO...OR NEAR MADISON...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELLISBORO...
  BETHANY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3625 7983 3625 8009 3631 8017 3645 8002
      3625 7972 3624 7973 3624 7982
TIME...MOT...LOC 0358Z 312DEG 30KT 3632 8001

$$

DS
2 follow-up statements
653 
WWUS51 KRNK 090406
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1206 AM EDT SAT APR 9 2011

NCC169-090416-
/O.CAN.KRNK.SV.W.0048.000000T0000Z-110409T0430Z/
STOKES NC-
1206 AM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STOKES COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY. 
THEREFORE...THE WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3625 7983 3625 8004 3627 8004 3629 8003
      3640 7995 3625 7972 3624 7973 3624 7982
TIME...MOT...LOC 0406Z 312DEG 30KT 3628 7994

$$

NCC157-090430-
/O.CON.KRNK.SV.W.0048.000000T0000Z-110409T0430Z/
ROCKINGHAM NC-
1206 AM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SOUTHWESTERN ROCKINGHAM COUNTY...

AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELLISBORO...OR 6 MILES
SOUTH OF MADISON...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLISBORO...
  BETHANY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3625 7983 3625 8004 3627 8004 3629 8003
      3640 7995 3625 7972 3624 7973 3624 7982
TIME...MOT...LOC 0406Z 312DEG 30KT 3628 7994

$$

DS
564 
WWUS51 KRNK 090429
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1229 AM EDT SAT APR 9 2011

NCC157-090439-
/O.EXP.KRNK.SV.W.0048.000000T0000Z-110409T0430Z/
ROCKINGHAM NC-
1229 AM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCKINGHAM COUNTY
EXPIRES AT 1230 AM EDT...

THE STORM HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 3625 7983 3625 8004 3627 8004 3629 8003
      3640 7995 3625 7972 3624 7973 3624 7982
TIME...MOT...LOC 0429Z 312DEG 30KT 3615 7976

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:34 PM EDT, 24 minutes earlier.

Area forecast discussion, Apr 8, 11:34 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 PM EDT FRI APR 8 2011

.SYNOPSIS...
A WEAK COOL FRONT HAS STALLED OVER THE WESTERN MOUNTAINS...AND
WILL REMAIN NEARLY STATIONARY INTO SATURDAY NIGHT. WEAK UPPER
LEVEL IMPULSES WILL TRACK ALONG THE FRONT BRINGING ROUNDS OF
SHOWERS AND THUNDERSTORMS TO PARTS OF THE REGION. THE FRONT WILL
LIFT BACK NORTH OF THE AREA SUNDAY AHEAD OF ANOTHER STRONG COLD
FRONT THAT WILL IMPACT THE REGION LATE MONDAY WITH MORE SHOWERS
AND STORMS.

&&

.NEAR TERM /THROUGH SATURDAY/...
SEVERE THUNDERSTORM WATCH WW# 110 REPLACES WW# 107. WW#110 IS IN
EFFECT UNTIL 5AM FOR THE WESTERN CWA. CAPE IS WANING...400 J/KG
AT 11PM COMPARED TO THE 1000 J/KG EARLIER. HAD TO DELAY THE
RELEASE OF THE RNK UPPER AIR BY AN HOUR DUE TO A THUNDERSTORM OVER
THE WX STATION. MAIN CONVERGENCE STILL FOCUSED ON THE WESTERN CWA
WHERE WESTERLY LLJ IS INTERSECTING SFC BOUNDARY WHICH RUNS FROM
SE-NW ALONG A GSO-BLF-JKL LINE. 0-3KM SR- HELICITY IS NEAR
400...AND THIS HAS ALLOWED FOR SOME PRETTY IMPRESSIVE SUPERCELL
STORMS THIS EVENING. SIGNIFICANT DAMAGE HAS BEEN REPORTED ON THE
WEST SIDE OF PULASKI AND ALONG INTERSTATE 81 AT THE DRAPER
INTERCHANGE...EXIT 92. SEVERAL HOMES HAVE BEEN
DESTROYED...INCLUDING THE BP GAS STATION AT EXIT 92. THERE HAVE
BEEN REPORTS OF MINOR INJURIES...SEARCH AND RESCUE IS STILL
ONGOING. A SHELTER HAS BEEN SET UP AT THE PULASKI ELEMENTARY
SCHOOL.

THUNDERSTORMS WILL REMAIN IN THE FORECAST INTO THE LATE NIGHT...AT
LEAST FOR THE WESTERN CWA WHERE WESTERLY CONVERGENCE OF HIGH
THETA E AIR FROM THE TN AND LOWER OH VALLEYS WILL CONTINUE INTO
THE LATE NIGHT. ELSEWHERE...COOL AIR WITH SOMEWHAT MORE STABLE
CONDITIONS SHOULD LIMIT INTENSITY OF SHOWER ACTIVITY. ONCE THE
SHORT WAVE PASSES...THE WEDGE REALLY GETS LOCKED IN AS THE LOW
LEVEL FLOW BACKS AND THE NORTHEASTERLY COMPONENT INTESIFIES. LOWS
TONIGHT WILL BE ON THE MILD SIDE WITH LOTS OF CLOUDS.

FOR SATURDAY STRONG WEDGE WILL BE IN PLACE TO START THE DAY. I
HAVE GONE VERY CLOSE TO THE COLDER MET GUIDANCE FOR HIGH
TEMPS...ESPECIALLY IN THE SW VA PIEDMONT WHERE THE WEDGE MAY HOLD
ALL DAY LONG. I BRING SCT TSTMS INTO THE FAR WEST IN THE
AFTERNOON- LOOKS LIKE ANOTHER SHORT WAVE MAY HELP ORGANIZE STORMS
AGAIN SAT AFTERNOON...BUT THE MOST UNSTABLE AIRMASS SHOULD BE WEST
AND SOUTH OF THE CWA.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
WHATEVER SHOWERS AND SCATTERED THUNDERSTORMS THAT DO DEVELOP ACROSS
MAINLY THE SOUTHWESTERN PORTIONS OF THE CWA IN THE MORE UNSTABLE
AIR...SHOULD BE TAPERING OFF SATURDAY NIGHT BUT STILL HAVE CHANCE
POPS INTO EARLY SUNDAY MORNING AS THE ACTIVITY ALONG THE WEAK SW-NE
BOUNDARY ACROSS THE AREA SHOULD DIMINISH. EXPECT SUBSTANTIAL WARMING
ON SUNDAY AS WEAK SURFACE HIGH OFF THE ATLANTIC COAST AND DEEPENING
CENTRAL U.S. TROUGH COMBINE TO BRING STRONGER SOUTHWEST FLOW ACROSS
THE AREA. THIS SHOULD SCOUR OUT THE REMAINING WEDGE EVEN ACROSS THE
NORTHEASTERN PARTS OF THE FORECAST AREA AS H85 TEMPS JUMP INTO THE
+12 TO +16 RANGE. GUIDANCE AND THICKNESS TOOLS YIELDING HIGHS INTO
THE LOW 80S ACROSS MOST OF THE FORECAST AREA WITH FULL SUN. EVEN IF
CLOUDS BREAK UP A LITTLE LATER TO THE NORTHEAST SHOULD SEE A RAPID
WARMUP WITH DAYTIME MIXING. MILD OVERNIGHT SUNDAY WITH INCREASING
SOUTH FLOW AND TEMPS MAINLY 50S TO LOW 60S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
FAIRLY ACTIVE SPRINGTIME PATTERN TO CONTINUE NEXT WEEK. FIRST SYSTEM
COMES OUT OF THE ROCKIES AND TRACKS TOWARD THE WESTERN GREAT LAKES
MONDAY INTO TUESDAY. THIS SYSTEM WILL LIKELY BRING A GOOD CHANCE OF
SEVERE WEATHER AHEAD AND ALONG OF A FRONTAL BOUNDARY WELL TO OUR
WEST ACROSS THE CENTRAL OR NORTHERN PLAINS/MIDWEST SUNDAY. SPC
ALREADY HAS A MODERATE RISK FOR DAY 3 IN THIS AREA..AN INDICATION OF
THE STRENGTH OF THIS SYSTEM. COLD FRONT APPROACHES SOUTHERN
APPALACHIAN REGION LATER MONDAY ALTHOUGH CURRENT MODEL CONSENSUS
TIMING FOR THIS FROPA IS MAINLY OVERNIGHT MONDAY WHICH WOULD LESSEN
CHANCES FOR SEVERE...BUT 6 TO 12 HOURS EARLIER AND CHANCES FOR
SIGNIFICANT STORMS ACROSS OUR AREA MONDAY AFTERNOON INCREASES
CONSIDERABLY. STRONG SOUTHERLY FLOW AHEAD OF THE FRONT ON MONDAY
WILL BRING VERY WARM TEMPS WITH MEX GUIDANCE SOME 15 TO 20 DEGREES
ABV NORMAL..COMPROMISED WITH SOMEWHAT LOWER MET/MEH GUIDANCE GIVING
STILL MID-80S EAST AND NEAR 80 WEST.

AFTER FRONT PASSES EARLY TUESDAY HIGH PRESSURE WILL DOMINATE FROM
THROUGH FRIDAY WITH TEMPERATURES RUNNING A FEW DEGREES ABV CLIMO FOR
MID-APRIL..GENERALLY UPPER 60S WEST TO LOW 70S EAST. NEXT FRONT REACHES
THE AREA EARLY NEXT WEEKEND AS ANOTHER LOW PRESSURE SYSTEM TRACKS
ACROSS THE CENTRAL PLAINS TO GREAT LAKES. FOLLOWING HPC IN THE GRIDS
TO KEEP THAT FROPA JUST BEYOND THE END OF THIS FORECAST CYCLE.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
BKN LINE OF THUNDERSTORMS IS MOVING SOUTHEAST ALONG BACKDOOR COLD
COLD FRONT. STORMS ARE EXPECTED TO PERSIST THROUGH THE
EVENING...COVERAGE DECREASING BY MIDNIGHT. AFTER MIDNIGHT...ALL
TAF SITES SHOULD BE ON THE COLD SIDE OF THE BACKDOOR FRONT WITH
COOL STABLE CONDITIONS RESULTING IN THE FORMATION OF STRATUS AND
FOG. THIS STRATUS AND FOG WILL LIKELY PERSIST INTO THE DAY
SATURDAY WITH MODELS INSISTING ON WIDESPREAD IFR CONDITIONS ALONG
AND EAST OF THE MOUNTAINS.

THERE WILL BE A POTENTIAL FOR SCT TSTMS AGAIN ALONG WHAT REMAINS
OF THIS FRONTAL BOUNDARY SATURDAY AFTERNOON AND EVENING...THIS
WILL BE IN THE WRN MTNS FOR THE MOST PART...AND MAY AFFECT
BLUEFIELD...BLACKSBURG AND LEWISBURG. A COLD FRONT WILL APPROACH
THE REGION LATE MONDAY...BRINGING A CHC OF LATE DAY TSTMS TO ALL
AREAS. VFR THEN RETURNS ACROSS THE EAST BEHIND THE FRONT TUESDAY
WITH UPSLOPE MVFR CIGS AND A FEW -SHRA OVER SE WVA.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/JJ
NEAR TERM...JH/JJ/PM
SHORT TERM...PC
LONG TERM...PC
AVIATION...PM
Hazardous weather outlook, Apr 8, 11:42 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 PM EDT FRI APR 8 2011

NCZ001>005-018>020-VAZ007-009>013-015>017-032-043-WVZ042-100345-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-GRAYSON-CARROLL-FLOYD-
PATRICK-HENRY-MERCER-
1142 PM EDT FRI APR 8 2011

...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 5 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS PRODUCING DAMAGING
WINDS AND HAIL COULD STILL POSSIBLE INTO THE OVERNIGHT. REFERENCE
SEVERE THUNDERSTORM WATCH NUMBER 110.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS COULD BE STRONG TO SEVERE SATURDAY AFTERNOON.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ006-VAZ014-018>020-022>024-033>035-044>047-058-059-WVZ043>045-
100345-
CASWELL-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-SUMMERS-MONROE-GREENBRIER-
1142 PM EDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON
AND EVENING WITH THE PASSAGE OF A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 8, 11:20 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1120 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             BLAND                   37.10N 81.12W
04/08/2011  E1.00 INCH       BLAND              VA   COUNTY OFFICIAL

&&

CHENARD
Special weather statement, Apr 8, 11:24 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1124 PM EDT FRI APR 8 2011

NCZ005-006-VAZ043-044-090400-
CASWELL NC-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
1124 PM EDT FRI APR 8 2011

...STRONG THUNDERSTORMS WILL AFFECT CASWELL...HENRY...PITTSYLVANIA
AND ROCKINGHAM COUNTIES...

AT 1119 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
EAST OF AXTON TO SPENCER...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND MAY CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR RIDGEWAY AROUND 1130 PM...PROVIDENCE AROUND
1145 PM AND HAMER AROUND MIDNIGHT.

LAT...LON 3631 7983 3651 8003 3654 8002 3655 8005
      3661 8005 3670 7960 3644 7924

DS
Local storm report, Apr 8, 11:27 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             1 SE DUBLIN             37.11N 80.69W
04/08/2011  E1.00 INCH       PULASKI            VA   TRAINED SPOTTER

&&

CHENARD
Special weather statement, Apr 8, 11:33 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1133 PM EDT FRI APR 8 2011

NCZ003>005-VAZ016-032-090400-
CARROLL VA-PATRICK VA-ROCKINGHAM NC-STOKES NC-SURRY NC-
1133 PM EDT FRI APR 8 2011

...STRONG THUNDERSTORMS WILL AFFECT CARROLL...PATRICK...ROCKINGHAM...
STOKES AND SURRY COUNTIES...

AT 1128 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM CANA TO
6 MILES SOUTHEAST OF STUART...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND MAY CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR WOODVILLE AROUND 1145 PM AND HANGING ROCK
STATE PARK AROUND MIDNIGHT.

LAT...LON 3666 8080 3661 8011 3632 7984 3636 8044

DS
Local storm report, Apr 8, 11:40 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1140 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     HAIL             TAZEWELL                37.12N 81.52W
04/08/2011  E0.50 INCH       TAZEWELL           VA   TRAINED SPOTTER

            SPOTTER IS REPORTING DIME SIZE HAIL CURRENTLY FALLING IN
            TAZEWELL.

&&

NFILLO
Local storm report, Apr 8, 11:43 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1143 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             5 E STUART              36.64N 80.20W
04/08/2011  E1.00 INCH       PATRICK            VA   COUNTY OFFICIAL

&&

CHENARD

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:29 PM EDTTornado WarningRNKRockingham, Stokes31 min
Apr 8, 8:30 PM EDTSevere Thunderstorm WarningRNKRockingham30 min
Apr 8, 9:00 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham41 min
Apr 8, 10:59 PM EDTSevere Thunderstorm WarningRNKStokes31 min
Apr 8, 11:24 PM EDTSpecial Weather StatementRNKRockingham36 min
Apr 8, 11:33 PM EDTSpecial Weather StatementRNKStokes27 min
Apr 9, 12:13 AM EDTSpecial Weather StatementRNKStokes17 min
Apr 9, 12:27 AM EDTSevere Thunderstorm WarningRNKAlleghany, Surry48 min
Apr 9, 12:56 AM EDTTornado WarningRNKAlleghany, Surry34 min
Apr 9, 1:18 AM EDTSpecial Weather StatementRNKSurry57 min
Apr 9, 1:26 AM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin35 min
Apr 9, 1:28 AM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes, Yadkin35 min
Apr 9, 1:46 AM EDTSpecial Weather StatementRNKAshe59 min
Apr 9, 2:34 AM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe41 min
Apr 9, 2:53 PM EDTSevere Thunderstorm WarningRNKAshe, Surry, Watauga, Wilkes, Yadkin67 min
Apr 9, 3:20 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Surry, Watauga, Wilkes, Yadkin55 min
Apr 9, 3:27 PM EDTTornado WarningRNKAlleghany, Ashe33 min
Apr 9, 3:47 PM EDTSevere Thunderstorm WarningRNKAlleghany, Stokes, Surry58 min
Apr 9, 5:01 PM EDTSpecial Weather StatementRNKAshe29 min
Apr 9, 5:11 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Surry, Wilkes49 min
Apr 9, 5:36 PM EDTSpecial Weather StatementRNKRockingham24 min
Apr 9, 5:59 PM EDTSpecial Weather StatementRNKYadkin31 min
Apr 9, 6:17 PM EDTSpecial Weather StatementRNKCaswell43 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.